Nonlinear coupled dynamics of shear deformable microbeams

Hamed Farokhi, Mergen H. Ghayesh*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


The nonlinear dynamics of a shear deformable microbeam is investigated in this paper. Based on the modified couple stress theory, the equations of motion for the longitudinal, transverse, and rotational motions are obtained by balancing the energies of the system with the works of external excitation loads via Hamilton’s principle. These nonlinear partial differential equations are discretized by means of the Galerkin method together with an assumed-mode technique. The resultant nonlinear equations are solved via the pseudo-arclength continuation method and a direct time-integration technique. Nonlinear dynamical characteristics of the system are presented in the form of frequency-response curves, force-response plots, time traces, phase-plane portraits, and fast Fourier transforms.

Original languageEnglish
Pages (from-to)492-503
Number of pages12
JournalInternational Journal of Dynamics and Control
Issue number4
Early online date12 Apr 2015
Publication statusPublished - 1 Dec 2016


Dive into the research topics of 'Nonlinear coupled dynamics of shear deformable microbeams'. Together they form a unique fingerprint.

Cite this